| Catalog Number |
0117310 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Hematoma (1884); Hernia (2240); Insufficient Information (4580)
| Date of Event |
08/27/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against 3dmax light mesh.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol - 3dmax light mesh (device 1).An additional mdr was submitted to represent the bard/davol - 3dmax light mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against 3dmax light mesh.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax light mesh (left - device 1 & right - device 2).Per op notes, "in the left inguinal defect, a 3dmax light mesh (device 1) was placed and tacked.In the right inguinal defect, a 3dmax light mesh (device 2) was placed and tacked." (b)(6) 2019 - patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (right - device 3 & left ¿ device 4).Per op notes, "in the right-side hematoma was evacuated, a perfix plug (device 3) was placed and sutured.In the left side too hematoma was noted, a perfix plug (device 4) was placed and sutured.".